MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5532-G-611
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Patient lost range of motion and underwent revision of liner from an 11mm to a 9mm.All other components were retained on (b)(6) 2018".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding range of motion issues involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: on (b)(6) 2018, a right total knee arthroplasty revision (changed liner and scar excision) was performed for a diagnosis of right knee arthrofibrosis.The operative report describes a tourniquet time of forty-one minutes.The operative report notes, ¿complains of pain and stiffness after neurectomy, no evidence of infection complete synovectomy and tenolysis to free up extensor mechanism liner removed noted to be in good condition changed to a 9mm ps insert 0° to 115° good stability.¿ uncomplicated surgery was described.X-ray printouts available for review include a series dated on (b)(6) 2018, which is an ap of the right knee, a patellar view of both knees and a lateral of the right knee, demonstrating a right total knee arthroplasty with an uncemented tibial and patellar component, a modular long-stem revision femoral component with hybrid cementation, and a distal cone augment.Nominal position of all components is noted.No primary right total knee operative report, no x-rays or bone scan images to confirm loose primary femoral component, and no examination of the explanted primary femoral component is available.No clinical or past medical history regarding either conditions or medications that may discouraged biologic fixation of the femoral component or radiographic evidence of good primary prosthesis/bone contact are available.Based upon the information available for review, no determination can be made regarding the cause of the alleged failure of bony fixation of the uncemented femoral component fifteen months post implantation in this case.The subsequent surgery for arthrofibrosis was not related to factors of implant design, manufacturing or materials and is a common complication of total knee arthroplasty surgery.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7969504
Report Number0002249697-2018-03371
Device Sequence Number1739054
Product Code MBH
UDI-Device Identifier07613327050851
UDI-Public07613327050851
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number5532-G-611
Device Lot NumberNV4RRX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight99